Author Topic: A Word Of Caution Regarding Fluoroquinolone Antibiotics  (Read 69281 times)

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #20 on: September 25, 2012, 05:57:31 am »
When I was in the emergency room on my way to surgery for a ruptured appendix, the nurse attending to me asked if I had any allergies to medications. I told her I couldn't tolerate Fluroquins and she asked what happened if I take them.  At that very moment I didn't have the  cognitive ability to explain why.  I don't exactly remember what I said, but post surgery, when I had been home for a time, I requested the records from my appendix adventure this is what she wrote:

Patient cannot tolerate fluroquinoline antibiotics because they make her go crazy in the head.  lol

 :2funny:  LMAO
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #21 on: October 23, 2012, 09:50:17 pm »
I currently have an antibiotic resistant UTI... They want me to take Cipro...I am 2 years and 1 month off benzos and feel pretty healed...would it be ok? or will this set me back?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #22 on: November 19, 2012, 11:36:15 pm »
I currently have an antibiotic resistant UTI... They want me to take Cipro...I am 2 years and 1 month off benzos and feel pretty healed...would it be ok? or will this set me back?
I want to know the answer to that question too.  IMPORTANT!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #23 on: November 20, 2012, 07:14:11 pm »
ALSO IMPORTANT
Never drink Grapefruit juice or any grapefruit product or it will interfere with your taper BIG TIME.   Grapefruit interferes with enzyme's in the liver that metabolize benzo's and this boosts the life of benzo's in your blood stream. Yes that means your GABA will not be healing during the time you were drinking or eating grapefruit.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #24 on: November 20, 2012, 07:20:33 pm »
No problem.  I hate grapefruit.

 :sick:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #25 on: November 20, 2012, 08:06:08 pm »
I've heard (and experienced) something similar with cruciferous vegitables (cabbage, bok choy etc).  They are great for detoxing the liver BUT they increase the metabolism of many pharma drugs and as a result the blood levels are lower and less effective.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #26 on: November 20, 2012, 08:07:49 pm »
I currently have an antibiotic resistant UTI... They want me to take Cipro...I am 2 years and 1 month off benzos and feel pretty healed...would it be ok? or will this set me back?
I want to know the answer to that question too.  IMPORTANT!!!

This question might better be asked on the main forum. You'll get more replies. The original post of this topic was meant to be informational only. Not many members read or respond here.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: A Word Of Caution Regarding Fluoroquinolone Antibiotics
« Reply #27 on: November 20, 2012, 08:08:16 pm »
Please post any questions you have on the main forum.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.